Alert archive / Texas / Flash Flood Watches in 2016
Flash Flood Watch 7, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood watch at Aug 20, 2016, 12:18 AM CDT for 33 counties in Texas. It was in force for 43 hr.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2016, 12:18 AM CDT (05:18 UTC)
- Expired
- Aug 21, 2016, 7:00 PM CDT
- In force
- 43 hr
- Issued by
- NWS Austin/San Antonio, TX
- Flood severity
- None
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 05:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1454 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1247 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted.
107 WGUS64 KEWX 200518 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1218 AM CDT SAT AUG 20 2016 TXZ171>173-183>192-202>206-217>220-228-202000- /O.NEW.KEWX.FF.A.0007.160820T0518Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 1218 AM CDT SAT AUG 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS... INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR... BLANCO...BURNET...COMAL...DIMMIT...EDWARDS...FRIO... GILLESPIE...HAYS...KENDALL...KERR...KINNEY...LLANO... MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE... WILLIAMSON AND ZAVALA. * THROUGH SUNDAY EVENING * SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT ACROSS THE AREA. 4 TO 6 INCHES OF RAIN WITH ISOLATED AMOUNTS NEAR 10 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
973 WGUS64 KEWX 202043 FFAEWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 PM CDT SAT AUG 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... .A MOIST TROPICAL AIRMASS REMAINS OVER SOUTH CENTRAL TEXAS. FEATURES AT THE SURFACE AND ALOFT WILL ACT ON THIS AIRMASS TO GENERATE PERIODS OF SHOWERS AND THUNDERSTORMS. MODELS INDICATE COPIOUS AMOUNTS OF RAINFALL. A SIGNIFICANT FLASH FLOOD EVENT IS BECOMING MORE LIKELY. THE MAIN FOCUS OF THE FLOODING WILL BE ALONG THE I-35 CORRIDOR INTO THE HILL COUNTRY WITH THE HIGHEST POTENTIAL IN THE SAN ANTONIO TO SOUTHERN AUSTIN AREAS. THE HEAVIEST RAINS WILL BE LATE THIS EVENING THROUGH SUNDAY MORNING. HOWEVER...HEAVY RAINS ARE EXPECTED ANYTIME THROUGH SUNDAY EVENING. WIDESPREAD RAINFALL AMOUNTS OF 4 TO 8 INCHES ARE EXPECTED WITH ISOLATED AREAS UP TO 15 INCHES POSSIBLE. SIGNIFICANT RIVER FLOODING IS ALSO POSSIBLE. NUMEROUS ROADS WILL LIKELY BE CLOSED MAKING TRAVEL DIFFICULT. TXZ193-194-207>209-221>225-210445- /O.EXA.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-WILSON-KARNES-GONZALES- DE WITT-LAVACA- INCLUDING THE CITIES OF...BASTROP...GIDDINGS...SEGUIN... LOCKHART...LA GRANGE...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE 343 PM CDT SAT AUG 20 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...BASTROP...CALDWELL... DE WITT...FAYETTE...GONZALES...GUADALUPE...KARNES...LAVACA... LEE AND WILSON. * THROUGH SUNDAY EVENING * SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT ACROSS THE AREA. 4 TO 8 INCHES OF RAIN WITH ISOLATED AMOUNTS NEAR 15 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TXZ171>173-183>192-202>206-217>220-228-210445- /O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-MAVERICK-ZAVALA-FRIO-ATASCOSA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETVILLE...UVALDE... HONDO...SAN ANTONIO...NEW BRAUNFELS...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...CARRIZO SPRINGS 343 PM CDT SAT AUG 20 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BANDERA...BEXAR...BLANCO...BURNET...COMAL... DIMMIT...EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR... KINNEY...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON AND ZAVALA. * THROUGH SUNDAY EVENING * SEVERAL ROUNDS OF HEAVY RAIN WILL LEAD TO A FLASH FLOOD THREAT ACROSS THE AREA. 4 TO 8 INCHES OF RAIN WITH ISOLATED AMOUNTS NEAR 15 INCHES WILL BE POSSIBLE THROUGH SUNDAY EVENING. THIS RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
872 WGUS64 KEWX 210810 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 310 AM CDT SUN AUG 21 2016 TXZ171-172-183>188-202-203-217-210915- /O.CAN.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LLANO-BURNET-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY- UVALDE-MAVERICK- INCLUDING THE CITIES OF...LLANO...BURNET...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BRACKETVILLE...UVALDE...EAGLE PASS 310 AM CDT SUN AUG 21 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL TEXAS HAS BEEN CANCELLED. RAIN HAS SHIFTED TO THE EAST AND THEREFORE THE WATCH HAS BEEN CANCELLED. $$ TXZ173-189>194-204>209-218>225-228-212000- /O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 310 AM CDT SUN AUG 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BASTROP...BEXAR...BLANCO...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA... TRAVIS...WILLIAMSON...WILSON AND ZAVALA. * THROUGH THIS EVENING * WIDESPREAD RAIN WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS LEADING TO AN ADDITIONAL 4 TO 6 INCHES OF RAIN. THIS RAIN ON TOP OF WET SOILS WILL LEAD TO A FLASH FLOOD THREAT. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
308 WGUS64 KEWX 212009 FFAEWX FLOOD WATCH NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 309 PM CDT SUN AUG 21 2016 TXZ173-189>194-204>209-218>225-228-220000- /O.CON.KEWX.FF.A.0007.000000T0000Z-160822T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ZAVALA-FRIO-ATASCOSA-WILSON- KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...GEORGETOWN...BOERNE...BLANCO... SAN MARCOS...AUSTIN...BASTROP...GIDDINGS...HONDO...SAN ANTONIO... NEW BRAUNFELS...SEGUIN...LOCKHART...LA GRANGE...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETSVILLE...CARRIZO SPRINGS 309 PM CDT SUN AUG 21 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL TEXAS...INCLUDING THE FOLLOWING AREAS...ATASCOSA...BASTROP...BEXAR...BLANCO...CALDWELL... COMAL...DE WITT...DIMMIT...FAYETTE...FRIO...GONZALES... GUADALUPE...HAYS...KARNES...KENDALL...LAVACA...LEE...MEDINA... TRAVIS...WILLIAMSON...WILSON AND ZAVALA. * UNTIL 7 PM CDT THIS EVENING * WIDESPREAD RAIN WILL CONTINUE THROUGH THE EARLY EVENING HOURS LEADING TO AN ADDITIONAL 1 TO 3 INCHES OF RAIN. THIS RAIN ON TOP OF WET SOILS WILL LEAD TO A CONTINUED FLASH FLOOD THREAT AND MAY ADD TO ONGOING RIVER FLOODING. * SMALL STREAMS AND CREEKS COULD EXPERIENCE FLOODING AND RESULT IN FLOODED LOW WATER CROSSINGS. NEVER DRIVE ACROSS A ROAD COVERED IN WATER. TURN AROUND...DON'T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 19, 7:41 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Aug 19, 7:41 PM CDT, 4 hours 37 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 741 PM CDT FRI AUG 19 2016 .UPDATE... We have updated the forecast to extend rain chances across Lee and Fayette counties this evening. Current activity is slowly weakening, but should remain intact for another 1-2 hours. Otherwise, the current forecast remains on track with the best chance for rainfall this evening out west across the Rio Grande plains. && .PREV DISCUSSION... /ISSUED 642 PM CDT FRI AUG 19 2016/ AVIATION DISCUSSION...FOR 00Z TAF PERIOD... Ongoing TSRA at KDRT at TAF issuance and expecting widespread TSRA/SHRA to persist through much of the overnight period. Should eventually lower to MVFR CIGs as well. I-35 terminals expected to remain dry other than possibly isolated impacts to terminals this evening. Should develop MVFR CIGs as well shortly after midnight. Confidence is increasing in TSRA to impact terminals at end of the period so included prevailing TSRA at KAUS/KSAT after 21Z. PREV DISCUSSION... /ISSUED 403 PM CDT FRI AUG 19 2016/ SHORT TERM (Tonight through Sunday)... .Flash and river flooding becoming an increasing concern this weekend due to heavy rainfall potential... Focus will center on the weekend time frame where widespread heavy rain could lead to flash and river flooding across the Rio Grande Plains, Southern Edwards Plateau, and portions of the Hill Country. Highest rainfall amounts in this area will likely be in the 4-6 inch range with isolated totals up to 10 inches Saturday morning through Monday morning. The most significant time frame for the heaviest rainfall appears to be Saturday evening through mid-day Sunday. The hazardous weather outlook as been updated to reflect this increasing risk and updated graphics have been posted. For today, isolated showers are ongoing across the Coastal Plains with additional activity near the Val Verde/Mexico border. The Plains activity will wane into the evening but activity our west will persist through much of the evening and overnight. Pockets of heavy rainfall could occur with 1-2 inches possible. Showers should weaken through early Saturday morning but will shift east into the Hill Country and towards San Antonio. The ingredients for a heavy rain and flooding impact event will begin to come together late Saturday afternoon as a weak boundary sags south towards the Hill Country. A tropical airmass will be in place as 2-2.4 PWATs and 0-1km 16 g/kg mixing ratios will be in place with several lifting and low-level convergence mechanisms to generate heavy rainfall. A mid-level Pacific tropical wave will merge with a weak trough in this moist environment coinciding with the surface boundary near the Hill Country vicinity through Sunday morning. Positive southerly flow theta-e advection and increasing low-level flow will likely aid in ample moisture supply into these lifting dynamics. All-told, this can result in pockets of very heavy rainfall and storm training amounting to 4-6 inches with pockets up to 10 inches. The main model consensus of heaviest rainfall keeps the highest totals west and north of the Metro areas. However, both Austin and San Antonio could see 2-4 inches over the entire weekend. The EC is farther north and east with highest rainfall totals with GEM over the Hill Country and GFS/NAM closer to the South Edwards Plateau and Rio Grande Plains. The going rainfall graphics online are a consensus of these signals with slightly stronger weight towards the GFS/NAM/GEM given their run-to-run evolutions. River and creek flooding could be a substantial risk across the Rio, Nueces, Frio and possibly the upper reaches of the Guadalupe, Medina, Pedernales rivers through the weekend and into early next week. LONG TERM (Monday through Friday)... Rain coverage will decrease Sunday night into Monday morning but scattered showers and storms should still linger given continued mid- and upper-level weak divergence and south flow still feeding into the boundary stalled north of the area. Additional showers and storms are expected Monday but should be more scattered in nature. These however, could still worsen flooding issues from the weekend rains. Tuesday should have even less coverage to only the Coastal Plains as the boundary washes out north and the area remains in a subtle mid-level weakness. Sub-tropical ridging will slowly build into the area Wednesday through late week with only some coastal sea-breeze showers. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 76 88 72 84 72 / 20 60 60 60 50 Austin Bergstrom Intl Airport 76 88 73 84 73 / 20 60 60 60 50 New Braunfels Muni Airport 75 88 73 84 73 / 20 50 60 60 40 Burnet Muni Airport 74 84 70 82 71 / 50 70 70 60 50 Del Rio Intl Airport 75 86 73 84 73 / 70 60 70 60 50 Georgetown Muni Airport 76 85 72 83 72 / 30 70 60 60 50 Hondo Muni Airport 76 86 74 84 73 / 40 50 80 60 50 San Marcos Muni Airport 75 88 72 84 73 / 20 50 60 60 40 La Grange - Fayette Regional 77 91 75 87 75 / 20 40 50 60 40 San Antonio Intl Airport 77 87 73 84 73 / 20 50 70 60 40 Stinson Muni Airport 77 89 75 86 74 / 20 50 70 60 40 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...TB3 Synoptic/Grids...24 Public Service/Data Collection...Treadway
Hazardous weather outlook, Aug 19, 6:03 PM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 603 PM CDT FRI AUG 19 2016 TXZ171>173-183>194-202>209-217>225-228-201115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 603 PM CDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTH CENTRAL TEXAS TONIGHT...MOST NUMEROUS ACROSS THE RIO GRANDE PLAINS TO THE EDWARDS PLATEAU. SOME STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH ISOLATED AMOUNTS UP TO 3 INCHES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. RAIN CHANCES WILL BE ENHANCED SATURDAY THROUGH MONDAY OVER AREAS WEST OF I-35 WHERE WIDESPREAD AMOUNTS OF 4 TO 6 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 10 INCHES POSSIBLE. EAST OF I-35...RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED WITH ISOLATED AMOUNTS OF 5 INCHES POSSIBLE. FLOODING MAY DEVELOP DUE TO THE ONGOING SATURATED SOILS LEADING TO FASTER RUNOFF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT RAINFALL AMOUNTS OR FLOODING TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Aug 19, 8:07 PM CDT, 4 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 807 PM CDT FRI AUG 19 2016 TXZ183-200145- VAL VERDE TX- 807 PM CDT FRI AUG 19 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 845 PM CDT... AT 805 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES WEST OF LOMA ALTA...MOVING NORTH AT 15 MPH. VERY HEAVY RAINFALL WITH RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WEAK ROTATION WAS ALSO OBSERVED IN THIS STORM WHICH MAY PRODUCE SOME BRIEF FUNNEL CLOUD FORMATIONS. LOCATIONS IMPACTED INCLUDE... DEVILS RIVER STATE NATURAL AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. && LAT...LON 2978 10090 2983 10110 3015 10104 3007 10075 TIME...MOT...LOC 0105Z 196DEG 12KT 2985 10100 TB3
Special weather statement, Aug 19, 11:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1125 PM CDT FRI AUG 19 2016
TXZ183-200515-
VAL VERDE TX-
1125 PM CDT FRI AUG 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAL VERDE COUNTY
UNTIL 1215 AM CDT...
AT 1125 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR AMISTAD VILLAGE...OR 12 MILES SOUTHEAST OF COMSTOCK...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
AMISTAD VILLAGE...PAFFORD CROSSING...ROUGH CANYON REC AREA AND DEVILS
SHORES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2982 10088 2964 10070 2961 10070 2944 10101
2958 10114
TIME...MOT...LOC 0425Z 230DEG 13KT 2956 10101
HAMPSHIREThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:53 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Aug 19, 8:07 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Aug 19, 10:18 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Aug 19, 11:25 PM CDT | Special Weather Statement | EWX | Val Verde | 50 min |
| Aug 20, 12:59 AM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Aug 20, 1:17 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Aug 20, 3:55 AM CDT | Areal Flood Advisory | EWX | Kinney | 3 hr |
| Aug 20, 4:15 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| Aug 20, 4:46 AM CDT | Flash Flood Warning | EWX | Edwards, Kinney, Val Verde | 3 hr |
| Aug 20, 7:19 AM CDT | Areal Flood Advisory | EWX | Bandera, Edwards, Kinney, Maverick, Real, Uvalde and 1 more | 3 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 24 hr |
| Aug 20, 7:29 AM CDT | River Flood Warning | EWX | Val Verde | 20 hr |
| Aug 20, 8:11 AM CDT | Flash Flood Warning | EWX | Maverick, Uvalde, Zavala | 4 hr |
| Aug 20, 10:00 AM CDT | River Flood Warning | EWX | Uvalde | 13 hr |
| Aug 20, 10:05 AM CDT | Areal Flood Advisory | EWX | Frio, Medina | 3 hr |
| Aug 20, 3:41 PM CDT | Areal Flood Advisory | EWX | Blanco, Hays, Travis, Williamson | 3 hr |
| Aug 20, 4:10 PM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| Aug 20, 4:13 PM CDT | Special Weather Statement | EWX | Travis | 47 min |
| Aug 20, 4:19 PM CDT | Areal Flood Advisory | EWX | Llano | 116 min |
| Aug 20, 5:01 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| Aug 20, 5:03 PM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lee | 3 hr |
| Aug 20, 6:18 PM CDT | Areal Flood Advisory | EWX | Wilson | 3 hr |
| Aug 20, 6:46 PM CDT | River Flood Warning | EWX | Travis | 20 hr |
Nearby
Flash Flood Watches in Texas, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.